2 doctors weighed in:

Allergy to potassium? Every time i get potassium (tablet 330mg) i feel bad. It is possible I have allergy?

2 doctors weighed in
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology

In brief: Unlikely

Potassium tablets can make people have some GI upset or general feeling of unwell, but it is usually due to the pill itself and/or the formulation.
Consider asking your doctor to switch to a different formulation or brand.

In brief: Unlikely

Potassium tablets can make people have some GI upset or general feeling of unwell, but it is usually due to the pill itself and/or the formulation.
Consider asking your doctor to switch to a different formulation or brand.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Dr. Geoffrey Rutledge
Internal Medicine

In brief: Potassium

Potassium tablets are large and a common side effect can be nausea or stomach upset.
This is considered a "sensitivity" and does not necessarily indicate an allergy. Try taking the medication with food, to help with the stomach upset. Allergic reactions entail an inflammatory response where the body is looking to fight a foreign body. Allergic reactions include: rash, hives, shortness of breath, tightness to the airway, swelling and redness to the skin. If you experience any signs of an allergic reaction as mention above and if they seem to be associated with taking the potassium pill, stop taking it and call your doctor immediately to get a different source of potassium. It is not okay to not take potassium supplements if your doctor has prescribed them so follow up immediately.

In brief: Potassium

Potassium tablets are large and a common side effect can be nausea or stomach upset.
This is considered a "sensitivity" and does not necessarily indicate an allergy. Try taking the medication with food, to help with the stomach upset. Allergic reactions entail an inflammatory response where the body is looking to fight a foreign body. Allergic reactions include: rash, hives, shortness of breath, tightness to the airway, swelling and redness to the skin. If you experience any signs of an allergic reaction as mention above and if they seem to be associated with taking the potassium pill, stop taking it and call your doctor immediately to get a different source of potassium. It is not okay to not take potassium supplements if your doctor has prescribed them so follow up immediately.
Dr. Geoffrey Rutledge
Dr. Geoffrey Rutledge
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors